Texas, 2003

Hail and Damaging Wind in Texas, June 12, 2003

June 12, 2003 · NWS FWD · 2 events in 2 counties and zones

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 11, 11:23 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 11, 11:23 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1223 AM CDT THU JUN 12 2003

UPDATED ZONES TO REMOVE TORNADO WATCH. INCREASED POPS IN ADVANCE OF
THE LINE OF STORMS AND ADJUSTED TEMPS BEHIND THE BOUNDARY AS WELL.

.FWD...
TX...SEVERE THUNDERSTORM WATCH UNTIL 200 AM CDT THURSDAY FOR ZONES
TXC001...TXC027...TXC035...TXC085...TXC099...TXC113...TXC121...
TXC139...TXC145...TXC147...TXC161...TXC181...TXC213...TXC217...
TXC223...TXC231...TXC251...TXC257...TXC281...TXC289...TXC293...
TXC309...TXC331...TXC349...TXC379...TXC395...TXC397...TXC425...
TXC439...TXC467.
Hazardous weather outlook, Jun 12, 1:01 AM CST, 14 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
201 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE NORTHWEST PORTION OF
NORTH TEXAS INTO EARLY TUESDAY MORNING...GENERALLY ALONG AND
NORTHWEST OF A MINERAL WELLS TO GAINESVILLE LINE. CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY STORMS. ALSO...SMALL HAIL IS POSSIBLE WITH
STORMS.

.DAYS TWO THROUGH SEVEN...
PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT
TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE
REGION.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY MORNING.

30/SS

In the hours before

Local storm report, Jun 11, 11:36 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    SPRINGTOWN                TX   WIND DAMAGE
06/11/03   PARKER                         NUMEROUS DOWNED POWER
                                          POLES, LINES, AND TREE
                                          LIMBS REPORTED BY LAW
                                          ENFORCEMENT
Local storm report, Jun 11, 11:45 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1245 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0949 PM    CHICO                     TX   WIND DAMAGE
06/11/03   WISE                           REPORTED BY SPOTTER -
                                          POWER LINES DOWN IN
                                          CHICO
Local storm report, Jun 11, 11:51 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1251 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    8 E JACKSBORO             TX   70 MPH TSTM GUST
06/11/03   JACK                           REPORTED BY LAW
                                          ENFORCEMENT
Local storm report, Jun 11, 11:54 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1254 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 PM    MINERAL WELLS             TX   WIND DAMAGE
06/11/03   PALO PINTO                     REPORTED BY SPOTTER -
                                          TREE LIMBS/POWER LINES
                                          DOWN IN MINERAL WELLS
Local storm report, Jun 11, 11:56 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1256 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0852 PM    BRYSON                    TX   1.00 INCH HAIL
06/11/03   JACK                           REPORTED BY LAW
                                          ENFORCEMENT
Local storm report, Jun 11, 11:59 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    FORT WORTH                TX   WIND DAMAGE
06/11/03   TARRANT                        8 INCH DIAMETER TREE DOWN
                                          ON N BEACH ST REPORTED BY
                                          NWS EMPLOYEE

The radar

The Dallas/Ft Worth radar (KFWS), 171 km away, was scanning. The volume nearest the first event began at 07:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Anderson

When
June 12, 1:15 AM CST
Where
Anderson County, 15 mi N of Palestine
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.967, -95.633

Several trees were blown down at the intersection of Highway 19 and Highway 315.

Hail, Henderson

When
June 12, 7:45 AM CST
Where
Henderson County, 1 mi N of Eustace
Measured
1.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
32.300, -95.983

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365705, 5365704.